Alert archive / Nebraska / High Wind Watches in 2011

High Wind Watch 5, NWS North Platte, NE

December 30, 201112 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Dec 30, 2011, 2:18 AM MST for 12 counties in Nebraska. It took effect at Dec 31, 2011, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 30, 2011, 2:18 AM MST (09:18 UTC)
In effect from
Dec 31, 2011, 8:00 AM MST
Expired
Dec 30, 2011, 11:30 AM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS73 KLBF 300918
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 AM CST FRI DEC 30 2011

...HIGH WIND IS EXPECTED IN WEST CENTRAL AND SOUTHWEST NEBRASKA
SATURDAY... 

.A STRONG PACIFIC FRONT WILL CROSS NEBRASKA SATURDAY AND IS LIKELY
TO PRODUCE STRONG WIND IN MUCH OF WESTERN AND NORTH CENTRAL
NEBRASKA. THE GREATEST PROBABILITY OF WIND EXCEEDING 40 MPH IS
EXPECTED TO BE SOUTH OF NEBRASKA HIGHWAY 2 AND WEST OF HIGHWAY 83.  

NEZ004-022>024-035-036-056>059-069-070-302215-
/O.NEW.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER
318 AM CST FRI DEC 30 2011 /218 AM MST FRI DEC 30 2011/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* TIMING: WIND WILL BECOME VERY STRONG IN WESTERN NEBRASKA BETWEEN
  9 AM MST AND 11 AM MST AND THEN SPREAD INTO SOUTHWEST NEBRASKA
  BY 1 PM CST.

* WINDS: NORTHWEST WIND OF 40 TO 50 MPH ARE EXPECTED IN THE
  SOUTHEAST NEBRASKA PANHANDLE WITH 35 TO 45 MPH IN THE SOUTHERN
  SANDHILLS AND THE PLATTE RIVER VALLEY.

* IMPACTS: WITH SUCH STRONG WIND...HIGH PROFILE VEHICLES MAY
  EXPERIENCE CONTROL DIFFICULTIES AND RUN A RISK OF OVERTURNING.
  ALSO...ITEMS LEFT OUTDOORS WILL BLOW AROUND IF THEY ARE NOT
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SPRINGER/BROOKS
1 follow-up statement
980 
WWUS73 KLBF 301830 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CST FRI DEC 30 2011

...STRONG WINDS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA SATURDAY...

.A FIERCE PACIFIC FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA
SATURDAY AND PRODUCE STRONG WINDS AND SCATTERED RAIN AND SNOW
SHOWERS.

NEZ022-023-035-056>059-069-070-310230-
/O.UPG.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/
/O.NEW.KLBF.HW.W.0005.111231T1500Z-120101T0300Z/
GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER
1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
9 PM CST /8 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: NORTHWEST WINDS WILL STRENGTHEN EARLY SATURDAY MORNING
  ACROSS WESTERN NEBRASKA WITH THE PASSAGE OF A COLD FRONT AND
  SPREAD EAST THROUGH NORTH CENTRAL NEBRASKA FROM LATE MORNING ONWARD.
  WIND SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS TO 60 MPH ARE
  EXPECTED AS THE COLD FRONT MOVES THROUGH AND DURING SCATTERED
  RAIN AND SNOW SHOWERS.

* IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES AND OVERTURN. UNSECURED OUTDOOR ITEMS WILL BLOW
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ071-310230-
/O.NEW.KLBF.HW.W.0005.111231T1500Z-120101T0300Z/
FRONTIER-
INCLUDING THE CITIES OF...CURTIS...EUSTIS
1230 PM CST FRI DEC 30 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY.

* TIMING: NORTHWEST WINDS WILL STRENGTHEN EARLY SATURDAY MORNING
  ACROSS SOUTHWESTERN NEBRASKA WITH THE PASSAGE OF A COLD FRONT. WIND
  SPEEDS SHOULD DECREASE AFTER NIGHTFALL SATURDAY EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS TO 60 MPH ARE
  EXPECTED AS THE COLD FRONT MOVES THROUGH AND DURING SCATTERED
  RAIN AND SNOW SHOWERS.

* IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES AND OVERTURN. UNSECURED OUTDOOR ITEMS WILL BLOW
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ004-024-036-310230-
/O.UPG.KLBF.HW.A.0005.111231T1500Z-120101T0300Z/
/O.NEW.KLBF.WI.Y.0032.111231T1500Z-120101T0300Z/
SHERIDAN-HOOKER-MCPHERSON-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...MULLEN...TRYON
1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING: WINDS WILL BECOME NORTHWEST AND INCREASE IN SPEED WITH
  THE PASSAGE OF A COLD FRONT SATURDAY MORNING ACROSS WESTERN
  NEBRASKA. STRONG NORTHWEST WINDS WILL SPREAD EAST THROUGH NORTH
  CENTRAL NEBRASKA FROM LATE MORNING ONWARD. WIND SPEEDS SHOULD
  DECREASE AFTER NIGHTFALL SATURDAY EVENING.

* WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS.

* IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005>010-025>029-037-038-094-310230-
/O.NEW.KLBF.WI.Y.0032.111231T1500Z-120101T0300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...CODY...MERRIMAN...
KILGORE
1230 PM CST FRI DEC 30 2011 /1130 AM MST FRI DEC 30 2011/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY. 

* TIMING: WINDS WILL BECOME NORTHWEST AND INCREASE IN SPEED WITH
  THE PASSAGE OF A COLD FRONT SATURDAY MORNING ACROSS WESTERN
  NEBRASKA. STRONG NORTHWEST WINDS WILL SPREAD EAST THROUGH NORTH
  CENTRAL NEBRASKA FROM LATE MORNING ONWARD. WIND SPEEDS SHOULD
  DECREASE AFTER NIGHTFALL SATURDAY EVENING.

* WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS.

* IMPACTS: HIGH PROFILE VEHICLES MAY EXPERIENCE CONTROL
  DIFFICULTIES. UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Dec 29, 10:48 PM MST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 29, 10:48 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 PM CST THU DEC 29 2011

.AVIATION...

   NO FLIGHT RESTRICTIONS ARE EXPECTED FROM CEILING AND VISIBILITY
IN CENTRAL OR WESTERN NEBRASKA THROUGH FRIDAY EVENING AND OVERNIGHT.
AFTER DECREASING TONIGHT BY 08Z...WIND WILL BE 260-280 AT MOST
LOCATIONS AT 10-12KT THROUGH THE DAY FRIDAY.
&&

PREV DISCUSSION... /ISSUED 321 PM CST THU DEC 29 2011/

DISCUSSION...

SHORT TERM...
WIND ADVISORY CONDITIONS ARE SPREADING THROUGH ALL OF THE WRN NEB
PANHANDLE THIS AFTERNOON. THERE IS THE POTENTIAL FOR STRONG WINDS
TO SPREAD THROUGH ALL OF THE PANHANDLE UNTIL 23Z. THEREAFTER THE
LOSS OF DAYTIME HEATING SHOULD CAUSE A DROP IN GUSTS. 30 MPH
SUSTAINED CONDITIONS MIGHT CONTINUE THIS EVENING AS LOW PRESSURE
TRACKS THROUGH THE MISSOURI BASIN. THE RUC SHOWS A PRONOUNCED TROP
FOLD ON THE PV15 SURFACE WHICH SHOULD MOVE THRU THE FCST AREA THIS
EVENING. THUS THE WIND ADZY WILL CONTINUE ACROSS GARDEN AND DEUEL
COUNTIES WITH A POSSIBLE NORTH AND EAST EXPANSION AS CONDITIONS
WARRANT. SCATTERED SHOWERS ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE
TRACKING THRU NRN NEB THIS EVENING.

THE STRONG WEST WINDS ARE BEING USHERED IN AHEAD OF A PACIFIC COLD
FRONT WORKING THRU NERN WY. THE FRONT SHOULD COOL TEMPS OFF
SOMEWHAT FOR FRIDAY WITH HIGHS ABOUT 10F COOLER THAN TODAY.
ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY
MORNING...EARLY AFTERNOON. THIS FRONT IN COMBINATION WITH
DEEPENING LOW PRESSURE ACROSS THE UPPER MIDWEST AND VERY STRONG
PACIFIC HIGH PRESSURE SHOULD PRODUCE WIND ADVISORY CONDITIONS
ACROSS MOST AND POSSIBLY ALL OF THE FCST AREA. A BLEND OF MODEL
DATA AND GUIDANCE WAS USED FOR THE FCST WHICH PRODUCED HIGH END
WIND ADVISORY CONDITIONS ACROSS SWRN NEB.

AMPLE MOISTURE WILL BE PRESENT ALONG AND BEHIND THE FRONT SATURDAY
FOR SCATTERED RAIN AND SNOW SHOWERS...MAINLY ACROSS THE NORTH.
ANOTHER STRONG TROP FOLD WILL SWEEP THE FCST AREA IN CONCERT WITH
THE FRONTAL PASSAGE. THE GFS WAS OVERPOWERING WITH THE WIND
STRENGTH AND COLD AIR PRODUCING ALL SNOW WHILE THE NAM SHOWED A
MIX WITH WEAKER WINDS. THE WARMER NAM WAS PREFERRED.

PACIFIC HIGH PRESSURE WILL BUILD ACROSS THE FCST AREA SUNDAY
PRODUCING HIGHS IN THE UPPER 30S TO AROUND 40 WITH NEARLY CLEAR SKIES.

LONG TERM...
A RIDGE OF HIGH PRESSURE ALOFT WILL BE AMPLIFYING MONDAY ACROSS THE
ROCKIES...WHILE A TROUGH OF LOW PRESSURE CONTINUES IT/S EASTWARD
PROGRESSION INTO THE NORTHEAST STATES. OUR AREA WILL BE IN BETWEEN
THESE TWO FEATURES...WITH A BROAD NORTHWEST FLOW ALOFT. 850 MB
TEMPERATURES WILL BEGIN TO RECOVER MONDAY...AND CONTINUE TO WARM
THOUGH THURSDAY. IN FACT BY THURSDAY MODELS ARE SUGGESTING +15C OVER
THE AREA...WHICH WOULD PUT HIGH TEMPERATURES INTO POSSIBLE RECORD
TERRITORY. SO AFTER A COOL START MONDAY...HIGHS MID 30S TO MID
40S...TUESDAY THROUGH THURSDAY LOOKING VERY MILD. COULD BE PUSHING
60 DEGREES OR WARMER AGAIN BY THURSDAY.

AVIATION...
MID AND HIGH LEVEL CLOUDS WILL CONTINUE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH SKIES CLEARING
TONIGHT. CEILINGS MAY GET AS LOW AS 5000 FT AGL...ALONG WITH A FEW
RAIN SHOWERS...ACROSS NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
EARLY THIS EVENING. VFR EXPECTED TO PREVAIL...WITH GUSTY WEST
WINDS TO 30 KTS WEST OF HIGHWAY 83 FROM LATE AFTERNOON THROUGH THE
EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGER
Hazardous weather outlook, Dec 29, 3:10 PM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CST THU DEC 29 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-302215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
410 PM CST THU DEC 29 2011 /310 PM MST THU DEC 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTHWEST WINDS ARE POSSIBLE BEHIND A COLD FRONT ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 11:30 AM MSTHigh Wind WarningLBFArthur, Chase, Deuel, Frontier, Garden, Grant and 5 more33 hr
Dec 30, 11:30 AM MSTWind AdvisoryLBFBlaine, Boyd, Brown, Cherry, Custer, Garfield and 10 more33 hr

Nearby

High Wind Watches in Nebraska, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.